Alert archive / Mississippi / Tornado Warnings in 2008

Tornado Warning 176, NWS Jackson, MS

September 1, 2008Neshoba County, Mississippi

NWS Jackson, MS issued this tornado warning at Sep 1, 2008, 5:17 PM CDT for Neshoba County, Mississippi. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 1, 2008, 5:17 PM CDT (22:17 UTC)
Expired
Sep 1, 2008, 5:45 PM CDT
In force
28 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Neshoba County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 100 km from the middle of the area, began a volume at 22:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 1, 3:51 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 10.3 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2008-09-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 116 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2008-09-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 260 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
116 J/kg
Mixed-layer CIN
-115 J/kg
Mixed-layer LCL
825 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
260 m²/s²
0-3 km storm-relative helicity
243 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS54 KJAN 012217 RRA
TORJAN
MSC099-012245-
/O.NEW.KJAN.TO.W.0176.080901T2217Z-080901T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
517 PM CDT MON SEP 1 2008

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHERN NESHOBA COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF PHILADELPHIA...

* UNTIL 545 PM CDT

* AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
  PHILADELPHIA...MOVING NORTHWEST AT 40 MPH.

* THE TORNADO WILL BE NEAR...
  BURNSIDE BY 525 PM CDT...

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3267 8905 3284 8932 3293 8931 3293 8914
      3285 8906 3284 8905 3276 8897
TIME...MOT...LOC 2217Z 134DEG 35KT 3276 8908

$$

EEC
1 follow-up statement
000 
WWUS54 KJAN 012232
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT MON SEP 1 2008

MSC099-012245-
/O.CON.KJAN.TO.W.0176.000000T0000Z-080901T2245Z/
NESHOBA MS-
532 PM CDT MON SEP 1 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 545 PM CDT FOR NORTHERN
NESHOBA COUNTY...

AT 532 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUE TO
TRACK A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
TORNADO WAS LOCATED NEAR BURNSIDE...OR 6 MILES NORTHWEST OF
PHILADELPHIA...MOVING NORTHWEST AT 35 MPH.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE NEAREST
DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3267 8905 3284 8932 3293 8931 3293 8914
      3285 8906 3284 8905 3276 8897
TIME...MOT...LOC 2232Z 133DEG 31KT 3284 8919

$$

EEC

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Sep 1, 4:41 PM CDT, 36 minutes earlier.

Area forecast discussion, Sep 1, 4:41 PM CDT, 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSON MS
441 PM CDT MON SEP 1 2008

.SHORT TERM...SERIOUS IMPACTS FROM GUSTAV WILL CONTINUE INTO THE
EVENING. THE CENTER OF THE HURRICANE HAS LIFTED INTO SERN LA AND
WILL SLOWLY LIFT NWWD ACROSS LA OVER THE NEXT DAY OR SO. SQUALLS AND
A HEALTHY POTENTIAL FOR TORNADOES WILL CONTINUE INTO THE EVENING AND
THE TORNADO WATCH HAS BEEN EXPANDED TO COVER SERN AR/MS DELTA ZONES.
WIND GUSTS WELL ABOVE HURRICANE STRENGTH /92 MPH/ HAVE BEEN REPORTED
AT BATON ROUGE THIS AFTERNOON. A BIG CONCERN IS THE GOOD POSSIBILITY
THAT WIND GUSTS WILL INCREASE SIGNIFICANTLY OVER SWRN ZONES AS THE
HURRICANE CENTER LIFTS TO THE NW CLOSER TO THOSE AREAS. ALTHOUGH
GUSTAV WILL CONTINUE TO WEAKEN...WIND GUSTS NEAR HURRICANE STRENGTH
WILL REMAIN POSSIBLE OVER SWRN ZONES THROUGH MIDNIGHT. HEALTHY QPF
FIELDS WILL CONTINUE AS TROPICAL RAIN BANDS MOVE THROUGH TONIGHT AND
TOMORROW. THE EURO IS HEAVIEST ON PCPN TUESDAY...ADDING ANOTHER 2-3
INCHES OF RAIN TO THE WATCH AREA. WILL CONTINUE FLASH FLOOD WATCH
THROUGH TUESDAY FOR NOW.

HAVE TRIED TO TAPER WIND RISKS FROM THE EAST OVERNIGHT BUT THESE
WILL BE ADJUSTED AS THE NIGHT WEARS ON. STRONG 850 MB FLOW WILL
CONTINUE THROUGH TOMORROW OVER WRN ZONES AND WILL SEE GUSTY WIND
CONTINUE...ESPECIALLY IN RAINBANDS AND ASSOCIATED CONVECTION WHEN
WINDS GET MIXED DOWN TO THE SURFACE.

CONSIDERABLE RAINFALL TOTALS REMAIN OVER EXTREME WRN ZONES THROUGH
TUESDAY NIGHT. THE REMNANTS OF GUSTAV LIFT INTO EXTREME NERN TX
WEDNESDAY WITH 850 MB FLOW STILL HANGING AROUND 50 KTS ALONG THE MS
RIVER REGION INTO WED AFTERNOON BEFORE THE LOW GRADUALLY CURVES BACK
NEWD INTO AR.

.LONG TERM...THE FORECAST FOR THE EXTENDED IS DIFFICULT BUT
CONTINUES TO LOOK LIKE IT COULD BE A WET ONE. THE MDLS CONTINUE TO
SUGGEST GUSTAV SLOWING DOWN CONSIDERABLY AND POSSIBLY STALLING IN
THE AREA. IF THE REMNANTS OF GUSTAV DO STALL OUT OR SLOW DOWN THIS
WILL SET THE STAGE FOR A PROLONGED PERIOD OF RAIN. IF THIS SCENARIO
SETS UP THEN THE FLASH FLOOD WATCH MAY BE EXTENDED INTO THU WHERE
IT LOOKS LIKE AN AREA OF HEAVY RAIN COULD SET UP ACROSS NERN LA/SERN
AR AND WRN MS. AFTER THU IT STILL LOOKS LIKE THERE WILL BE A DECENT
CHANCE FOR SOME RAIN INTO THE WEEKEND. /CAB/

&&

.AVIATION...CEILINGS ACROSS THE REGION WERE GENERALLY MVFR TO VFR
CONDITIONS THIS AFTERNOON. TROPICAL SHOWERS AND EMBEDDED
THUNDERSTORMS WILL CONTINUE FOR MVFR TO IFR ISSUES WITH PERIODS OF
HEAVY RAINS ACROSS THE REGION FOR THE NEXT 24 HOURS. EXPECT CEILINGS
FROM MVFR-IFR LEVELS TO DEVELOP FROM THE SOUTH FOR LATE THIS
AFTERNOON THROUGH TONIGHT INTO TUESDAY MORNING. STRONG GUSTY WINDS
WILL ALSO BE AN ISSUE FOR TODAY AND TONIGHT. THE HIGHEST WINDS WILL
OCCUR OVER CENTRAL AND SRN ZONES WITH TROPICAL STORM FORCE GUSTS
POSSIBLE SOUTH OF I-20. WIND WILL INCREASE OVER NWRN AREAS DURING
THE EVENING AS GUSTAV LIFTS NWWD ACROSS LA./17/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       74  81  72  85 / 100 100  82  95
MERIDIAN      74  81  71  86 /  83  91  62  71
VICKSBURG     73  82  73  84 / 100 100  99  98
HATTIESBURG   73  81  73  86 / 100 100  57  69
NATCHEZ       74  80  75  82 / 100  98  99  94
GREENVILLE    73  83  72  81 /  93  99  97 100
GREENWOOD     73  82  72  83 /  84  92  77  92

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...LAKE WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR MSZ029>033-038-039-
     045-046.

     TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR MSZ047-
     053-059>061.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR MSZ040>043-047>050-
     053>056-059>066-072>074.

     WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR MSZ051-052-057-058.

     WIND ADVISORY UNTIL 7 AM CDT TUESDAY FOR MSZ018-019-025>028-
     034>037-040>044-050.

     TROPICAL STORM WIND WARNING UNTIL 9 PM CDT THIS EVENING FOR
     MSZ056-064>066-072>074.

     WIND ADVISORY FROM 9 PM THIS EVENING TO 7 AM CDT TUESDAY FOR
     MSZ056-064>066-072>074.

     TROPICAL STORM WIND WARNING UNTIL 1 AM CDT TUESDAY FOR MSZ048-
     049-054-055-062-063.

     WIND ADVISORY FROM 1 AM TO 7 AM CDT TUESDAY FOR MSZ048-049-054-
     055-062-063.

LA...TROPICAL STORM WIND WARNING UNTIL 7 AM CDT TUESDAY FOR
     LAZ007>009-015-016-023>026.

     FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR LAZ007>009-015-016-
     023>026.

AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ARZ074-075.

     WIND ADVISORY UNTIL 1 AM CDT TUESDAY FOR ARZ074-075.

&&

03/17/CAB
Hazardous weather outlook, Sep 1, 2:25 PM CDT, 2 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSON MS
225 PM CDT MON SEP 1 2008

ARZ074-075-LAZ007>009-015-016-023-025-MSZ040>043-047>050-053>056-
021900-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-TENSAS-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-
WARREN-HINDS-RANKIN-SCOTT-CLAIBORNE-COPIAH-SIMPSON-SMITH-
225 PM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ARKANSAS...NORTHEAST
LOUISIANA AND WEST CENTRAL MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA
...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON
THROUGH TONIGHT AND TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH
HIGHER WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE
LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR THIS AFTERNOON THROUGH TUESDAY.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE
RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW
TORNADOES MAY BE ON THE STRONG SIDE.

HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY
OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME
LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH
TONIGHT...MOST LOCATIONS WILL RECEIVE 1 TO 3 INCHES OF RAIN WITH
LOCALIZED AREAS POSSIBLY SEEING 3 TO 6 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY.
WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY
RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

MSZ018-019-025>039-044>046-051-052-057-058-021900-
BOLIVAR-SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-
LOWNDES-CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-
WINSTON-NOXUBEE-LEAKE-NESHOBA-KEMPER-NEWTON-LAUDERDALE-JASPER-
CLARKE-
225 PM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND EAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA
...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON
THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 15 TO 25 MPH WITH HIGHER
WIND GUSTS BETWEEN 30 AND 40 MPH. THE STRONGEST WINDS WILL BE
LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE
RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW
TORNADOES MAY BE ON THE STRONG SIDE.

LOCALLY HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND
ESPECIALLY OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER
THE SAME LOCATIONS RESULTING RAINFALL AMOUNTS OF 1 TO 3 INCHES
WITH LOCALLY HIGHER AMOUNTS OF 3 TO 5 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY.
WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY
RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

LAZ024-026-MSZ059>063-021900-
CATAHOULA-CONCORDIA-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN-LAWRENCE-
225 PM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH PORTION OF NORTHEAST
LOUISIANA AND SOUTHWEST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY

AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA
...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON
THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 30 TO 40 MPH WITH HIGHER
WIND GUSTS BETWEEN 60 AND 70 MPH. THE STRONGEST WINDS WILL BE
LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR THIS AFTERNOON THROUGH TUESDAY.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF HIGHWAY 84 THROUGH TONIGHT. THE RISK OF
TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW TORNADOES MAY
BE ON THE STRONG SIDE.

HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY
OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME
LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH
TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 6 INCHES OF RAIN WITH
LOCALIZED AREAS POSSIBLY SEEING 6 TO 10 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY

AS THE REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY.
WE MAY SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY
RAINS...ESPECIALLY IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

MSZ064>066-072>074-021900-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
225 PM CDT MON SEP 1 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT AND TUESDAY
AS HURRICANE GUSTAV MOVES NORTHWEST OVER SOUTH LOUISIANA
...WIND...HEAVY RAINS AND TORNADOES WILL BE POSSIBLE THIS AFTERNOON
THROUGH TUESDAY. EXPECT SUSTAINED WINDS OF 20 TO 35 MPH WITH HIGHER
WIND GUSTS BETWEEN 40 AND 50 MPH. THE STRONGEST WINDS WILL BE
LOCATED WITHIN THE HEAVY OUTER RAIN BANDS.

PLEASE REFER TO THE HURRICANE LOCAL STATEMENT FOR MORE DETAILS ON
FORECASTED WIND SPEEDS AND RAINFALL AMOUNTS AND KEEP UP TO DATE ON
THE LATEST INFORMATION CONCERNING GUSTAV. A FLASH FLOOD WATCH IS IN
EFFECT FOR THIS AFTERNOON THROUGH TUESDAY.

TORNADOES WILL BE POSSIBLE WITH THE OUTER RAIN BANDS...ESPECIALLY FOR
AREAS ALONG AND SOUTH OF I-20 THROUGH AFTERNOON. BY EVENING...THE
RISK OF TORNADOES WILL INCREASE AND SPREAD TO THE NORTH. A FEW
TORNADOES MAY BE ON THE STRONG SIDE.

HEAVY RAIN POTENTIAL WILL INCREASE LATE THIS AFTERNOON AND ESPECIALLY
OVERNIGHT. SEVERAL RAIN BANDS MAY MOVE REPEATEDLY OVER THE SAME
LOCATIONS RESULTING IN A QUICK 2 TO 4 INCHES OF RAIN. THROUGH
TONIGHT...MOST LOCATIONS WILL RECEIVE 3 TO 5 INCHES OF RAIN WITH
LOCALIZED AREAS POSSIBLY SEEING 5 TO 10 INCHES.

.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY AS THE
REMNANTS OF GUSTAV LINGERS ON TUESDAY NIGHT INTO WEDNESDAY. WE MAY
SEE THE WESTERN AREAS IMPACTED BY LOCALLY HEAVY RAINS...ESPECIALLY
IF THE TROPICAL SYSTEM STALLS WEST OF THE REGION.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED TONIGHT AND TUESDAY.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS
WEATHER OUTLOOK.

17

In the hours before

Local storm report, Sep 1, 3:00 PM CDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
300 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     TORNADO          3 SW BAY SPRINGS        31.95N 89.32W
09/01/2008                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 531. PROBABLE TORNADO BASED ON RADAR.

&&

FXA
Local storm report, Sep 1, 3:02 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
302 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0231 PM     TORNADO          2 NE STRINGER           31.89N 89.24W
09/01/2008                   JASPER             MS   LAW ENFORCEMENT

            TREES DOWN ON CR 10. PROBABLE TORNADO BASED ON RADAR.

&&

FXA
Local storm report, Sep 1, 3:05 PM CDT, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE JACKSON MS
305 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     TORNADO          3 SW BAY SPRINGS        31.95N 89.32W
09/01/2008                   SMITH              MS   LAW ENFORCEMENT

            TREES DOWN ON HWY 531. PROBABLE TORNADO BASED ON RADAR.

&&

FXA
Local storm report, Sep 1, 3:11 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
311 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0215 PM     TROPICAL STORM   PURVIS                  31.14N 89.41W
09/01/2008                   LAMAR              MS   EMERGENCY MNGR

            TWO TRAVEL TRAILERS FLIPPED OVER.

&&

FXA
Local storm report, Sep 1, 4:18 PM CDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
418 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0417 PM     TROPICAL STORM   RALEIGH                 32.03N 89.52W
09/01/2008                   SMITH              MS   LAW ENFORCEMENT

            NUMEROUS TREES DOWN COUNTYWIDE. BASED ON RADAR MAY BE
            TORNADO TRACKS WITHIN THE COUNTY. SURVEYS WILL BE
            CONDUCTED AT LATER DATES.

&&

FXA
Local storm report, Sep 1, 4:53 PM CDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
453 PM CDT MON SEP 01 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0440 PM     TORNADO          6 NNW FANNIN            32.50N 90.00W
09/01/2008                   MADISON            MS   LAW ENFORCEMENT

            ROSS BARNETT RESERVOIR PATROL REPORTS TORNADO ON THE
            GROUND NEAR HWY 43 AT THE RESERVOIR

&&

FXA

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 1, 10:59 AM CDTTornado WarningJANForrest, Lamar46 min
Sep 1, 11:27 AM CDTTornado WarningJANJasper, Jones47 min
Sep 1, 11:45 AM CDTTornado WarningJANForrest, Lamar60 min
Sep 1, 12:07 PM CDTTornado WarningJANSmith38 min
Sep 1, 1:28 PM CDTTornado WarningJANLamar, Marion47 min
Sep 1, 1:32 PM CDTTornado WarningJANForrest, Lamar43 min
Sep 1, 1:59 PM CDTTornado WarningJANJefferson Davis, Lawrence25 min
Sep 1, 2:12 PM CDTTornado WarningJANJasper, Jones48 min
Sep 1, 2:39 PM CDTTornado WarningJANSmith51 min
Sep 1, 2:47 PM CDTTornado WarningJANClarke13 min
Sep 1, 2:57 PM CDTTornado WarningJANJasper33 min
Sep 1, 3:02 PM CDTTornado WarningJANClarke43 min
Sep 1, 3:28 PM CDTTornado WarningJANJasper47 min
Sep 1, 3:28 PM CDTTornado WarningJANScott, Smith47 min
Sep 1, 4:02 PM CDTTornado WarningJANRankin28 min
Sep 1, 4:07 PM CDTTornado WarningJANNewton, Scott53 min
Sep 1, 4:12 PM CDTTornado WarningJANScott48 min
Sep 1, 4:21 PM CDTTornado WarningJANClarke, Jasper54 min
Sep 1, 4:28 PM CDTTornado WarningJANRankin32 min
Sep 1, 4:37 PM CDTTornado WarningJANMadison23 min
Sep 1, 4:57 PM CDTTornado WarningJANLeake, Madison, Rankin, Scott33 min
Sep 1, 5:17 PM CDTTornado WarningJANClarke, Jasper43 min
Sep 1, 5:56 PM CDTTornado WarningJANNewton, Scott49 min
Sep 1, 6:02 PM CDTLake Wind AdvisoryJANChoctaw, Clay, Kemper, Lowndes, Neshoba, Noxubee and 3 more4 hr

Nearby

Tornado Warnings in Mississippi, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.